MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) captures the reportable event of fiber break.The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation (b)(6) 2022 that a lighttrail single use laser fiber was used during a holmium laser enucleation of the prostate (holep) procedure to treat benign prostatic hyperplasia in the prostate, performed (b)(6) 2022.The laser unit used was an auriga xl laser console with a laser setting of 18 hertz and 2.2 joules.Halfway through the surgery, the laser fiber was broken near the connector.No fiber fragments fell inside the patient.The procedure was completed with another lighttrail single use laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: investigation results: the returned lighttrail single use laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in two pieces.The first laser fiber piece was the whole sma connector, which measured 4.5 cm.The second laser fiber piece was the fiber body and measured 310.2 cm.The exposed glass tip measured 6 cm and appeared degraded.Examination under magnification confirmed the pattern of the tip was consistent with normal degradation.A functional evaluation revealed that the light from the sma connector was distorted, indicating that there was a fracture within the connector.No other problems with the device were noted.The reported event of the lighttrail single use laser fiber broke was confirmed.Laser fibers are consumable devices and expected to degrade with use.It is likely that procedural handling of the device during set up or use contributed to the fiber body separation from the sma connector.Additionally, light from the sma connector was distorted, indicating that there was a fracture within the connector.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on may 25, 2022 that a lighttrail single use laser fiber was used during a holmium laser enucleation of the prostate (holep) procedure to treat benign prostatic hyperplasia in the prostate, performed on (b)(6) 2022.The laser unit used was an auriga xl laser console with a laser setting of 18 hertz and 2.2 joules.Halfway through the surgery, the laser fiber was broken near the connector.No fiber fragments fell inside the patient.The procedure was completed with another lighttrail single use laser fiber.There were no patient complications reported as a result of this event.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14718191
Report Number3005099803-2022-03289
Device Sequence Number2175478
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model NumberM0068F64540
Device Catalogue Number6454
Device Lot Number0029205594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown